MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MULTIFUNCTIONAL VALVE, SIZE 11 MM

KARL STORZ SE & CO. KG MULTIFUNCTIONAL VALVE, SIZE 11 MM
Model Number 30103M2
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It is reported that the pin is broken, and the valve fell off.There is no information that the event caused a harm or serious injury to patient, user or third.New information received on (b)(6) 2025 that this event happened during medical procedure.
 
Additional Manufacturer Narrative
This correction mdr is to make clear that device in question was returned to the manufacturer.This information is reflected in section d9 of the initial mdr submitted.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The event is filed under internal karl storz complaint id: (b)(4).Date of investigation: january 23, 2025.Result of investigation: the customer reports that "the pin on the cap of item 30103m2 broke, causing the cap to fall off".The pin on the cap was intact and the cap was properly attached to the item.It is unclear whether the customer reattached the cap before returning it.The pin is 11.11 mm long, while the drawing indicates a nominal length of 14.8 mm.A break could not be clearly determined on the basis of the visible characteristics, since no break point was recognizable.Despite the shorter length of the pin, the cap remained stable because it could be easily wedged.The spring had sufficient tension to hold the cap securely.The pin is well protected by the valve housing and can only be damaged by the application of excessive force, e.G., opening the cap beyond the normal opening angle.However, such a load would also have damaged the spring, which was not the case here.An analysis of the complaint data showed that this is the first incident of its kind in the last four years.Mechanical damage to the pen through improper use cannot be ruled out.A possible manufacturing defect, such as insufficient length testing of the pen, seems possible but could not be confirmed.Based on the results of the investigation and the lack of clear evidence of a specific cause of the defect, the defect cannot be clearly attributed to either a manufacturing process or a specific misuse.Based on the available information and examination results, it is not possible to clearly determine and identify the cause of the defect.

Brand Name
MULTIFUNCTIONAL VALVE, SIZE 11 MM
Common Device Name
MULTIFUNCTIONAL VALVE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21140165
Report Number9610617-2025-00023
Device Sequence Number12641597
Product Code GCJ
UDI-Device Identifier04048551117620
UDI-Public04048551117620
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
K940347
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30103M2
Device Catalogue Number30103M2
Device Lot NumberNM01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer01/08/2024
02/07/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date01/14/2025
02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown